Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2003, 6:03 PM MDT for Cheyenne County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 6:03 PM MDT (00:03 UTC)
- Expired
- Jul 7, 2003, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS55 KCYS 080003 SVRCYS NEC033-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 603 PM MDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 630 PM MDT * AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 8 MILES SOUTHWEST OF BROWNSON...OR ABOUT 13 MILES WEST OF SIDNEY...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LORENZO IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4118 10337 4101 10337 4101 10285 4137 10305 $$ COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:15 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 7, 1:15 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 115 PM MDT MON JUL 7 2003 THE ATMOSPHERE CONTINUES TO DESTABILIZE EARLY THIS AFTERNOON. LATEST LAPS DATA SHOWING LI/S -2 TO -4 ACROSS SOUTHEAST WY AND SOUTHWEST NEBRASKA PANHANDLE. AS UPPER FEATURES MOVE ACROSS SOUTHERN WYOMING AND NEBRASKA LATE THIS AFTERNOON THROUGH EARLY EVENING SHOULD CONTINUE TO SEE CONVECTIVE ACTIVITY INCREASE. CURRENT RADAR RETURNS SHOWING WEAK ACTIVITY MOVING FROM CARBON COUNTY NORTHEAST THRU THE NORTHERN PANHANDLE AND ELEVATED IN NATURE. BELIEVE BEST CHANCE OF SEVERE STORMS WILL BE OVER FAR SOUTHEAST WYOMING AND SOUTHWEST NEBRASKA PANHANDLE INTO THIS EVENING. SURFACE LOW SHIFTS SLOWLY EAST OVERNIGHT THROUGH EARLY TUESDAY WITH DRY...WESTERLY FLOW SETTING UP OVER MOST OF THE CWA. THE EXCEPTION WILL BE IN THE FAR NORTHEAST CWA WHERE NEXT SURFACE COLD FRONT IS LOCATED THRU SOUTHWEST SOUTH DAKOTA. LINGERING MOISTURE AND LOCATION OF BOUNDARY WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THIS AREA TUESDAY AFTERNOON. OTHERWISE...SUNNY AND WARM WEATHER RETURNS FOR A DAY. IN LONGER TERM...WEAK VORT MAX MOVES THRU REGION TUE NGT INTO WED MRNG WITH MOST CLDS/PCPN TO OUR N...ALTHOUGH NRN SXNS COULD SEE WDLY SCT STORMS. THIS FTR HELPS TO DRIVE A CDFNT SWD THRU THE AREA TUE NGT...WITH TEMPS ON WED BACK DOWN TO NR NRML LEVELS. FOR WED AFTN/EVNG THERE IS NOT MUCH ALOFT TO AID TSTMS...ALTHO THERE WILL BE SOME INSTBLTY OVER MAINLY NEB FOR A FEW LATE DAY TSTMS. UPR HIGH ROAMS AROUND FOUR CORNERS AREA UNTIL FURTHER NOTICE IN LTR PDS...AS ETA/GFS START DIVERGING A LITTLE. GFS IS STGR WITH UPR RDGG NNW INTO WA/OR. GFS THEREFORE HAS A LITTLE MORE AMPLITUDE DOWNSTRM OVER UPR MIDWEST WITH TROF...RESULTING IN SOLID NW FLOW ALOFT OVER OUR AREA VS. MORE OF WNW FLOW ON ETA. GFS ENDS UP BEING A BIT COOLER BY END OF WEEK AS WE REMAIN UNDER INFLUENCE OF SOME WEAK COOL SURGES. BASED ON LAST 6 DAYS...WILL LEAN TWDS WARMER ETA SOLUTION FOR NOW. STILL DRY THU INTO FRI...ALTHO GFS NOW SUGGESTS THERE MAY SOME TSTMS AROUND FAR SE WY FRI EVNG. POPS IN LTR PDS GNRLY 10% OR LESS. BY THE WEEKEND...GFS DOES HAVE OUR FLOW BECMG MORE W...WHICH TRANSLATES INTO WARMER TEMPS SUN AND ESPCLY MON. NEXT S/WV TROF TO AFFECT AREA MAINLY MON NGT INTO TUE. .CYS... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 7, 10:42 AM MDT, 7 hours 21 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A STATIONARY BOUNDARY ALONG THE EAST SLOPES OF THE LARAMIE RANGE WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS DEVELOPMENT THIS AFTERNOON. EAST OF THE BOUNDARY...MOIST UPSLOPE FLOW WILL CONTINUE. WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE AND THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS COULD REACH SEVERE LEVELS...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL OVER THE PLAINS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE TUESDAY MAINLY ACROSS THE NEBRASKA PANHANDLE. HIGH PRESSURE IS THEN EXPECTED TO STRENGTHEN ACROSS THE WESTERN PART OF THE COUNTRY PRODUCING DRY AND WARM CONDITIONS OVER THE AREA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER PLATTE... GOSHEN AND LARAMIE COUNTIES IN SOUTHEAST WYOMING. AND IN THE SOUTHWEST NEBRASKA PANHANDLE FROM LATE AFTERNOON THROUGH THIS EVENING. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jul 7, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.